Deliberate poisoning with dinitrophenol (DNP): an unlicensed weight loss pill

@article{Bartlett2010DeliberatePW,
  title={Deliberate poisoning with dinitrophenol (DNP): an unlicensed weight loss pill},
  author={James Bartlett and M. Brunner and K. Gough},
  journal={Emergency Medicine Journal},
  year={2010},
  volume={27},
  pages={159 - 160}
}
  • James Bartlett, M. Brunner, K. Gough
  • Published 2010
  • Medicine
  • Emergency Medicine Journal
  • A 46-year-old man took a lethal dose of an agent called dinitrophenol (DNP). He presented 11 h after ingestion with loin pain, diarrhoea and vomiting. He rapidly deteriorated with profound hyperthermia, acute renal failure, hyperkalaemia, metabolic acidosis and eventually haemodynamic instability. Despite aggressive supportive measures and rapid sequence induction, he deteriorated and died 21 h after ingestion. DNP is a metabolic poison that acts by uncoupling oxidative phosphorylation, leading… CONTINUE READING
    2,4-Dinitrophenol (DNP): A Weight Loss Agent with Significant Acute Toxicity and Risk of Death
    • 223
    • Highly Influenced
    • PDF

    References

    Publications referenced by this paper.
    SHOWING 1-10 OF 17 REFERENCES
    Hypertensive crises: challenges and management.
    • 234
    • PDF
    The International Registry of Acute Aortic Dissection (IRAD): new insights into an old disease.
    • 2,607
    • Highly Influential
    • PDF
    Predicting Death in Patients With Acute Type A Aortic Dissection
    • 316
    • PDF
    Aortic dissection
    • 326